California, 2013Heavy Snow and High Surf in California, February 19 to 20, 2013
February 19 to 20, 2013 · NWS SGX · 4 events in 4 counties and zones
A strong, cold low pressure system dropped down the West Coast from the Gulf of Alaska and directly over southern California. This storm was accompanied by isolated thunderstorms with small hail, moderate rain showers west of the mountains, winter storm conditions in the mountains, and very strong wind gusts along and below the ridges and desert slopes.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong, cold low pressure system dropped down the West Coast from the Gulf of Alaska and directly over southern California. This storm was accompanied by isolated thunderstorms with small hail, moderate rain showers west of the mountains, winter storm conditions in the mountains, and very strong wind gusts along and below the ridges and desert slopes. Most coast and valley locations received between one-quarter and three-quarters of an inch of rain, while some foothill locations received between 1.0 and 1.5 inches of rain. The very cold conditions led to significantly low snow levels down to 2000 feet, with accumulations as low as 2300 feet (Shelter Valley San Diego County). Most locations above 4000 feet received 6 to 13 inches of snow with widespread chain control everywhere. The high desert received up to 3 inches of snow as well, down to 2900 feet, closing several schools and requiring CHP escorts on Interstate 15. The snow also resulted in numerous accidents, especially along Interstate 15, where the northbound lanes in the high desert were closed for a time due to the sheer number of incidents. Snow and accidents also temporarily closed Interstate 8 near the Crestwood Pass on the morning of the 20th. Mountain and foothill locations received an additional 1 to 3 inches of snow from the morning showers. A second, smaller disturbance behind this low brought some light showers to San Diego County on the afternoon of the 21st. Amounts ranged from a few hundredths to two-tenths of an inch, mostly in the valleys and foothills.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Feb 19, 4:20 AM PST, 4 hours 40 minutes earlier.
Area forecast discussion, Feb 19, 4:20 AM PST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
420 AM PST TUE FEB 19 2013
.SYNOPSIS...
THROUGH EARLY WEDNESDAY...A LOW PRESSURE SYSTEM FROM THE GULF OF
ALASKA WILL BRING COOLING... MODERATE PRECIPITATION AMOUNTS FROM THE
COAST TO THE MOUNTAINS WITH SNOW LEVELS LOWERING TO 2000 TO 2500
FEET LATE TONIGHT THROUGH EARLY WEDNESDAY...AND STRONG GUSTY WEST
WINDS TO AROUND 65 MPH IN THE MOUNTAINS AND DESERTS. CONTINUED
BREEZY AT TIMES WITH SLOWLY WARMING TEMPERATURES FOR THURSDAY AND
FRIDAY WITH A SLIGHT CHANCE OF SHOWERS THURSDAY. CONTINUED BREEZY AT
TIMES FOR SATURDAY THROUGH MONDAY WITH SLIGHT COOLING FOR
SATURDAY...THEN SLOW WARMING FOR SUNDAY AND MONDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (TODAY THROUGH THURSDAY)...
A COLD LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL MOVE THROUGH
SOUTHERN CALIFORNIA THROUGH EARLY WEDNESDAY. IF THERE IS A
PERCEPTIBLE MODEL TREND...IT IS FOR THIS SYSTEM TO BE EVER SO
SLIGHTLY LESS COLD WITH PEAK WINDS SLIGHTLY LESS.
LIGHT PRECIPITATION ASSOCIATED WITH THE INITIAL COLD FRONT IS
POSSIBLE THIS MORNING ALONG AND WEST OF THE MOUNTAINS WITH MOST
AREAS RECEIVING ONE TENTH INCH OR LESS OF RAINFALL WITH LOCALLY
GREATER AMOUNTS POSSIBLE ALONG THE COASTAL SLOPES.
FOR THIS AFTERNOON...PRECIPITATION IS POSSIBLE ALONG AND WEST OF THE
MOUNTAINS WITH GREATEST AMOUNTS ALONG THE COASTAL MOUNTAIN SLOPES AS
MOISTURE IS LIFTED BY INCREASING ONSHORE FLOW.
A SECOND SURGE OF COLDER AIR WILL ARRIVE EARLY THIS EVENING WITH
UPPER LEVEL JET DYNAMICS PROVIDING PEAK SYNOPTIC LIFT. THE MOST
WIDESPREAD AND HEAVIEST PRECIPITATION IS EXPECTED FOR THIS EVENING
WITH LOCALLY HEAVY PRECIPITATION SPREADING SOUTHWARD ALONG AND WEST
OF THE MOUNTAINS WITH SOME PRECIPITATION SPREADING INTO THE DESERTS.
LATE TONIGHT INTO WEDNESDAY MORNING...PRECIPITATION IS EXPECTED TO
DECREASE FROM THE NORTHWEST AND END FOR MOST AREAS BY EARLY
WEDNESDAY AFTERNOON.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WITH SMALL HAIL OR
GRAUPEL...MAINLY TONIGHT.
TOTAL LIQUID EQUIVALENT AMOUNTS THROUGH WEDNESDAY ARE EXPECTED TO
RANGE FROM AROUND ONE HALF INCH NEAR THE COAST TO 1 TO 2 INCHES IN
THE MOUNTAINS WITH LOCALLY GREATER AMOUNTS...WITH AMOUNTS IN THE
DESERTS OF MOSTLY ONE QUARTER INCH OR LESS.
THE SNOW LEVEL WILL LOWER FROM 4500 TO 5500 FEET EARLY THIS
MORNING...TO 4000 TO 4500 FEET THIS AFTERNOON...THEN TO 2500 TO 3000
FEET FOR TONIGHT THROUGH EARLY WEDNESDAY WITH LOCAL SNOW LEVELS
AROUND 2000 FEET IN ISOLATED THUNDERSTORMS AND HEAVIER SHOWERS.
IN THE MOUNTAINS...SNOWFALL OF 4 TO 8 INCHES IS EXPECTED ABOVE 3500
FEET...WITH 8 TO 14 INCHES ABOVE 4500 FEET...WITH LOCAL AMOUNTS
EXCEEDING 18 INCHES ABOVE 6500 FEET. LOCAL SNOWFALL OF 2 INCHES OR
LESS IS POSSIBLE IN THE UPPER DESERTS AND FAR INLAND VALLEYS.
THIS LOW PRESSURE SYSTEM WILL BRING STRONG GUSTY WEST WINDS INTO
WEDNESDAY WITH STRONGEST WINDS TONIGHT AND WITH STRONGEST GUSTS NEAR
RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES.
A WEAKER WEATHER SYSTEM FROM THE NORTHWEST MAY BRING A CHANCE OF
SHOWERS EARLY THURSDAY WITH LOCAL LIQUID EQUIVALENT AMOUNTS OF ONE
QUARTER INCH OR LESS AND SNOW LEVELS NEAR 3500 FEET. MAY IS THE KEY
WORD AS MODEL HANDLING OF THIS WEAKER SYSTEM CONTINUES TO BE
INCONSISTENT.
&&
.LONG TERM (FRIDAY THROUGH MONDAY)...
THE CURRENT FORECAST LEANS AWAY FROM THE SLOWER AND MORE AMPLIFIED
ECMWF WITH A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE
WESTERN STATES SATURDAY. THE BULK OF THE MODELS MAINTAIN A BREEZY
MOSTLY NORTHWEST FLOW PATTERN WITH SHORTWAVES MOVING BY TO THE
NORTH EVERY COUPLE OF DAYS MODULATING THE WINDS AND TEMPERATURES.
THIS WOULD RESULT IN MINOR WARMING FRIDAY...MINOR COOLING
SATURDAY...THEN SLOW WARMING FOR SUNDAY AND MONDAY.
&&
.AVIATION...
190949Z...OVC-BKN CLDS IN THE 3000-6000 FT MSL LAYER UP AGAINST THE
COASTAL SLOPES...WITH SCT-BKN CLDS AT 2000-3000 FT MSL...WILL
CONTINUE THROUGH 2100 UTC. SHOWERS WILL START TO MOVE INTO THE
COASTAL/VALLEY AREAS DURING THE 1200-1500 UTC PERIOD...WITH SHOWERS
MOVING INTO THE MOUNTAIN AREAS 1500-1800 UTC. SHOWERS WILL INCREASE
IN COVERAGE THROUGH THE DAY...WITH PEAK INTENSITY AND COVERAGE FROM
20/0300 UTC TO 20/0900 UTC. DURING THIS TIME...LAYER OF BKN-OVC CLDS
WILL BECOME 3000-15000 FT MSL...WITH SCT-BKN CLDS 1500-3000 FT MSL.
ALSO...ISOLATED THUNDERSTORMS...WITH STRONG AND ERRATIC
WINDS...FREQUENT LIGHTNING...HEAVY DOWNPOURS AND SMALL HAIL...WILL
BE POSSIBLE OVER THE FORECAST AREA 2100-20/0900 UTC. EXPECT CB TOPS
TO 20000-25000 FT MSL. DURING HEAVY SHOWERS/THUNDERSTORMS...LOCAL
VIS/CIGS MAY DROP TO 2-5SM/1000 FT AGL. EXPECT MTN OBSCURATION
THROUGH TONIGHT DUE TO CLDS/SHOWERS/THUNDERSTORMS.
COASTAL AIRPORTS CAN EXPECT GUSTY WESTERLY SURFACE WINDS
TODAY...PARTICULARLY KSAN WHICH MAY BE IMPACTED BY SOME GUSTS TO 30
KT. THERE WILL ALSO BE STG-SVR UDDFS/ROTORS/LLWS OVER AND E OF THE
MTNS DUE TO WESTERLY WIND GUSTS 40-55 KT. BLOWING DUST/SAND MAY
LOCALLY REDUCE VIS IN THE DESERTS. ALSO...THE DESERTS CAN EXPECT
ISOLATED SHOWERS AFTER 19/0600 UTC TONIGHT WHICH MAY REDUCE VIS/CIGS
TO 4-6SM/2500 FT MSL TEMPORARILY.
&&
.MARINE...
A STORM SYSTEM MOVING THROUGH THE REGION LATE TODAY AND WEDNESDAY
WILL BRING LARGE SHORT PERIOD SWELL...WHICH WILL COMBINE WITH STEEP
WIND WAVES TO PRODUCE COMBINED SEAS GREATER THAN 10 FEET FOR THE
COASTAL WATERS TONIGHT INTO WEDNESDAY. THE STORM WILL ALSO BRING
STRONG WEST TO NORTHWEST WINDS IN THE WAKE OF A COLD FRONT THAT
MOVES THROUGH...WITH FREQUENT GUSTS OF 35 TO 40 KT LIKELY THIS
EVENING THROUGH WEDNESDAY EVENING. THESE CONDITIONS WILL BE VERY
HAZARDOUS FOR SMALL CRAFT AND SOME LARGER VESSELS AS WELL. A GALE
WARNING GOES INTO EFFECT FOR BOTH THE INNER AND OUTER COASTAL WATERS
AT 8 PM THIS EVENING.
SURF HEIGHTS WILL LIKELY REACH 7 TO 11 FEET AT FAVORED WEST FACING
BEACHES LATE TODAY THROUGH WEDNESDAY DUE TO THE LARGE SWELL. IN
ADDITION...STRONG RIP CURRENTS WILL CONTINUE TO IMPACT THE BEACHES.
A HIGH SURF ADVISORY GOES INTO EFFECT FOR THE ORANGE AND SAN DIEGO
COUNTY BEACHES AT 6 PM TODAY.
THE SYSTEM WILL ALSO BRING THE POSSIBILITY OF THUNDERSTORMS OVER THE
COASTAL WATERS LATE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING.
THUNDERSTORMS MAY PRODUCE LOCALLY STRONG AND ERRATIC WINDS...SMALL
HAIL...FREQUENT LIGHTNING...AND WATERSPOUTS. FOR MORE
DETAILS...PLEASE SEE THE MARINE WEATHER STATEMENT.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING FROM 8 AM THIS MORNING TO 8 PM PST WEDNESDAY
FOR THE COACHELLA VALLEY...SAN DIEGO COUNTY DESERTS...SAN
DIEGO COUNTY MOUNTAINS.
WINTER STORM WARNING FROM NOON TODAY TO NOON PST WEDNESDAY FOR
THE RIVERSIDE COUNTY MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS.
HIGH WIND WARNING FROM 8 AM THIS MORNING TO 4 PM PST WEDNESDAY
FOR THE APPLE AND LUCERNE VALLEYS.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM PST
WEDNESDAY FOR THE APPLE AND LUCERNE VALLEYS.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM PST
WEDNESDAY ABOVE 2000 FEET FOR THE SAN DIEGO COUNTY VALLEYS.
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM PST WEDNESDAY
FOR THE ORANGE COUNTY COASTAL AREAS...SAN BERNARDINO AND
RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO
COUNTY COASTAL AREAS...SAN DIEGO COUNTY VALLEYS.
GALE WARNING FROM 8 PM THIS EVENING TO 4 PM PST WEDNESDAY FOR
THE SAN DIEGO COUNTY COASTAL AREAS.
WINTER STORM WARNING FROM NOON TODAY TO NOON PST WEDNESDAY FOR
THE SAN BERNARDINO COUNTY MOUNTAINS.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM PST
WEDNESDAY ABOVE 2000 FEET FOR THE SANTA ANA MOUNTAINS AND
FOOTHILLS.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 3 AM PST
WEDNESDAY ABOVE 2000 FEET FOR THE SAN BERNARDINO AND
RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE.
HIGH SURF ADVISORY FROM 6 PM THIS EVENING TO 2 AM PST THURSDAY
FOR THE BEACHES IN THE ORANGE COUNTY COASTAL AREAS.
HIGH SURF ADVISORY FROM 6 PM THIS EVENING TO 2 PM PST THURSDAY
FOR THE BEACHES IN THE SAN DIEGO COUNTY COASTAL AREAS.
PZ...GALE WARNING FROM 8 PM THIS EVENING TO 10 PM PST WEDNESDAY FOR
THE WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
GALE WARNING FROM 8 PM THIS EVENING TO 4 PM PST WEDNESDAY FOR
THE COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER AND OUT 30 NM.
&&
PUBLIC...17/JJT
AVIATION/MARINE...HARRISONHazardous weather outlook, Feb 19, 8:00 AM PST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
800 AM PST TUE FEB 19 2013
CAZ042-043-048-050-055>058-060>062-PZZ750-775-200100-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY
MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY
MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO
COUNTY DESERTS-COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
800 AM PST TUE FEB 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.
.DAY ONE...TODAY THROUGH TONIGHT
A COLD LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA IS EXPECTED TO
ARRIVE TODAY AND BRING THE GREATEST IMPACTS TONIGHT. THE SYSTEM
WILL BRING MODERATE PRECIPITATION AMOUNTS...HEAVY SNOWFALL IN THE
MOUNTAINS...LOW SNOW LEVELS...AND STRONG WESTERLY WINDS THROUGH
WEDNESDAY. WINTER STORM CONDITIONS ARE LIKELY TO DEVELOP IN THE
MOUNTAINS LATER TODAY...AND STRONG WIND GUSTS OF 60 MPH OR MORE WILL
SWEEP THROUGH THE PASSES AND ONTO THE DESERT SLOPES.
* REDUCED VISIBILITY IN FALLING AND BLOWING SNOW...AND SNOW PACKED
AND SLIPPERY ROADS WILL MAKE TRAVEL DIFFICULT OR IMPOSSIBLE IN THE
MOUNTAINS TONIGHT. THE CAJON PASS AND I-8 WILL LIKELY BE AFFECTED.
* THIS WEATHER WILL BE LIFE-THREATENING FOR UNPREPARED CAMPERS AND
HIKERS IN THE MOUNTAINS DUE TO WIND...COLD...AND SNOW.
* STRONG WINDS AND BLOWING DUST AND SAND WILL MAKE TRAVEL LOCALLY
HAZARDOUS IN THE DESERTS...ESPECIALLY FOR HIGH PROFILE VEHICLES.
* DAMAGING WIND GUSTS ARE POSSIBLE ALONG AND BELOW THE DESERT SLOPES
OF THE SAN BERNARDINO MOUNTAINS...THE SAN JACINTO MOUNTAINS...AND
THE SAN DIEGO COUNTY MOUNTAINS TUESDAY NIGHT INTO WEDNESDAY.
* ISOLATED THUNDERSTORMS ARE EXPECTED WITH BRIEF HEAVY RAIN...HAIL
AND GUSTY WINDS. THE HAIL AND RAIN WILL LIKELY CAUSE SLICK SPOTS
ON AREA ROADS AND HIGHWAYS. CLOUD-TO-GROUND LIGHTNING STRIKES ARE
POSSIBLE TONIGHT.
* GUSTY WINDS TO 40 MPH WEST OF THE MOUNTAINS MAY RESULT IN BROKEN
TREE BRANCHES...PALM FRONDS AND POWER LINES. DEBRIS ON ROADWAYS
MAY RESTRICT TRAVEL LOCALLY ON WEDNESDAY MORNING. LOCAL POWER
OUTAGES ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AFTER WEDNESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.
MAXWELL
Event by event
2 heavy snow, 1 strong wind, 1 high surf. Local standard time, as filed.
Strong Wind, Coachella Valley
- When
- February 19, 9:00 AM PST to 10:00 AM PST
- Where
- Coachella Valley forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
A big rig overturned on Highway 111 at Overture Drive, near Windy Point. Northbound lanes were closed for more than two hours for a fuel spill cleanup. A highway department wind gauge 2.2 miles northwest of the accident measured gusts of 38-50 mph around the time of the incident. The truck was reportedly empty.
Heavy Snow, San Bernardino County Mountains
- When
- February 19, 6:00 PM PST to February 20, 9:00 AM PST
- Where
- San Bernardino County Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
Big Bear ski resorts reported 16-17 inches of snow. A spotter in Big Bear Lake reported 16 inches of snow. A spotter in Big Bear City reported 11 inches of snow over 12 hours ending 0700 PST on the 20th. A spotter in Running Springs reported 12 inches of snow over the past 14 hours ending 0900 PST on the 20th. A spotter in Lucerne Valley reported 3-4 inches of snow, while another in Crestline reported 12 inches. Forest Falls and Garner Valley came in with 8 inches apiece.
Heavy Snow, San Diego County Mountains
- When
- February 19, 7:00 PM PST to February 20, 9:00 AM PST
- Where
- San Diego County Mountains forecast zone
- Reported by
- Department of Highways
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
Ten inches of snow was measured at the Crestwood Pass near Interstate 8 over 12 hours ending 0700 PST on the 20th. Temporary closures occurred on Interstate 8 due to snow and accidents. Seven inches of snow was also reported in Julian by a spotter.
High Surf, San Diego County Coastal Areas
- When
- February 20, 12:00 AM PST to 10:00 PM PST
- Where
- San Diego County Coastal Areas forecast zone
- Reported by
- Public
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
Surfline website reported 8 foot surf at Ocean Beach, Mission Beach, Scripps Beach and Imperial Pier on the 20th.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- High Surf
- Large waves breaking on the shore that caused damage, erosion or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Pennsylvania, February 19 to 20, 2013$175,000 · 2 events
- Winter Storm in Ohio, February 19 to 20, 2013$125,000 · 2 events
- Lake-Effect Snow in New York, February 19 to 21, 2013$53,000 · 7 events
- Tornadoes and Winter Storm in California, February 19, 2013$20,000 · EF0 · 4 events
- Winter Weather in North Carolina, February 19, 201313 events
- Extreme Cold in North Dakota, February 19, 201312 events
- Winter Storm in Michigan, February 19 to 20, 20139 events
- Heavy Snow in New Mexico, February 19 to 21, 20139 events
- Drought in Texas, February 19 to 28, 20137 events
- Winter Weather in Pennsylvania, February 19, 20136 events
- Heavy Snow in Maine, February 19 to 20, 20136 events
- Winter Weather in Michigan, February 19 to 20, 20134 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435726, 435730, 435732, 435740.